Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 19, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jun 6, 2009, 2:53 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 6, 2009, 12:00 PM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2009, 2:53 AM MST (09:53 UTC)
- In effect from
- Jun 6, 2009, 12:00 PM MST
- Expired
- Jun 6, 2009, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2675 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 060953 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 253 AM MST SAT JUN 6 2009 AZZ006-007-012>017-040-061900- /O.NEW.KFGZ.WI.Y.0019.090606T1900Z-090607T0300Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI... NORTH RIM...VALLE...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI 253 AM MST SAT JUN 6 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. A LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN WILL PRODUCE STRONG SOUTHWEST WINDS ACROSS MUCH OF CENTRAL ARIZONA THIS AFTERNOON. EXPECT SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS RANGING FROM 35 TO 50 MPH. THE STRONGEST WINDS WILL LIKELY OCCUR IN THE LITTLE COLORADO RIVER VALLEY AND THE WHITE MOUNTAINS REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
3 follow-up statements
000 WWUS75 KFGZ 061834 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1134 AM MST SAT JUN 6 2009 AZZ006-007-012>017-040-070300- /O.CON.KFGZ.WI.Y.0019.090606T1900Z-090607T0300Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI... NORTH RIM...VALLE...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI 1134 AM MST SAT JUN 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN WILL PRODUCE STRONG SOUTHWEST WINDS ACROSS MUCH OF CENTRAL ARIZONA THIS AFTERNOON AND EARLY EVENING. EXPECT SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS RANGING FROM 35 TO 50 MPH. THE STRONGEST WINDS WILL LIKELY OCCUR IN THE LITTLE COLORADO RIVER VALLEY AND THE WHITE MOUNTAINS REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 062242 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 342 PM MST SAT JUN 6 2009 AZZ006-007-012>017-040-070300- /O.CON.KFGZ.WI.Y.0019.000000T0000Z-090607T0300Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI... NORTH RIM...VALLE...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI 342 PM MST SAT JUN 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN WILL CONTINUE TO PRODUCE STRONG SOUTHWEST WINDS ACROSS MUCH OF NORTH-CENTRAL ARIZONA THROUGH EARLY THIS EVENING. SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS RANGING FROM 35 TO 50 MPH ARE OCCURRING...AND WILL PERSIST UNTIL ABOUT SUNSET THIS EVENING. SOME PEAK WIND GUSTS REPORTED AS OF 330 PM MST THIS AFTERNOON INCLUDE... FLAGSTAFF AIRPORT .......... 39 MPH. GRAND CANYON ............... 40 MPH. WINSLOW .................... 51 MPH. ST. JOHNS .................. 43 MPH. WINDOW ROCK ................ 45 MPH. SHOW LOW ................... 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ KD
000 WWUS75 KFGZ 070244 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 744 PM MST SAT JUN 6 2009 AZZ006-007-012>017-040-070345- /O.EXP.KFGZ.WI.Y.0019.000000T0000Z-090607T0300Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI... NORTH RIM...VALLE...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI 744 PM MST SAT JUN 6 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. THE CURRENT LOW PRESSURE SYSTEM IS BEGINNING TO HEAD EASTWARD. THIS COMBINED WITH SUNSET IS RESULTING IN RAPIDLY DIMINISHING WINDS. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM MST. SOME PEAK WIND GUSTS REPORTED AS OF 600 PM MST SATURDAY AFTERNOON INCLUDE... FLAGSTAFF AIRPORT .......... 39 MPH. GRAND CANYON ............... 40 MPH. WINSLOW .................... 51 MPH. ST. JOHNS .................. 43 MPH. WINDOW ROCK ................ 45 MPH. SHOW LOW ................... 40 MPH. LIGHTER WINDS ARE ANTICIPATED ON SUNDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 5, 8:50 PM MST, 6 hours 3 minutes earlier.
Area forecast discussion, Jun 5, 8:50 PM MST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 850 PM MST FRI JUN 5 2009 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE SLOWLY ACROSS THE DESERT SOUTHWEST THIS WEEKEND...BRINGING COOLER TEMPERATURES. IT WILL BE WINDY AGAIN SATURDAY...PRIMARILY ACROSS NAVAJO AND APACHE COUNTIES. ...WITH LIGHTER WINDS FOR SUNDAY. A WARMING TREND SHOULD BEGIN NEXT WEEK. && .DISCUSSION... TODAYS STRONG WINDS HAVE COME TO AN END ACROSS NORTHERN ARIZONA. GRIDS AND TEXT PRODUCTS WERE UPDATED TO REMOVE THE SLIGHT CHANCE OF TSTORMS TONIGHT...DUE TO LOW LEVEL COOLING STABILIZING THE AIRMASS. THE BAND OF MID AND HIGH LEVEL CLOUDS SEEN ON SAT IMAGERY THIS EVENING IS PROGGED TO EXPAND OVERNIGHT. SATURDAY AFTERNOON STILL LOOKS BREEZY TO WINDY...ALTHOUGH THE LATEST NAM MODEL IS SHOWING SFC WIND SPEEDS SLOWER THAN THE 18Z RUN AND SUGGESTING WE MAY NOT HAVE WIND ADVISORY CRITERIA SPEEDS DURING THE AFTERNOON. WE WILL WAIT FOR THE 00Z GFS RUN TO COME IN. PREV DISCUSSION...A DISTURBANCE ROTATING AROUND AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM CENTERED NEAR THE CENTRAL CALIFORNIA COAST HAS CAUSED WINDS ALOFT TO INCREASE SIGNIFICANTLY OVER NORTHERN ARIZONA TODAY. THE 12Z BELLEMONT SOUNDING MEASURED S-SW WINDS AT 50 KT AT AROUND 1700 FT AGL. THESE WINDS HAVE MIXED TO THE SURFACE...WITH GUSTS OF 40 TO 50 MPH COMMON FROM THE MOGOLLON RIM NORTHWARD. A WIND ADVISORY REMAINS IN EFFECT FOR THESE AREAS THROUGH 7 PM MST. BOUNDARY LAYER MOISTURE HAS MIXED OUT THIS AFTERNOON WITH DEWPOINTS FALLING INTO THE TEENS AND 20S OVER ALL BUT FAR EASTERN AZ...WHERE A SLIGHT CHANCE OF SHOWERS OR STORMS WILL CONTINUE THROUGH EARLY EVENING. FOR SATURDAY...ANOTHER WINDY DAY IS IN STORE FOR NORTHERN ARIZONA AS THE LOW PRESSURE SYSTEM SLOWLY MOVES TOWARD THE STATE. WIND SPEEDS SHOULD BE 5-10 MPH LESS ACROSS THE WESTERN TWO-THIRDS OF THE FORECAST AREA...INCLUDING WINSLOW...FLAGSTAFF AND PRESCOTT. ANY WIND ADVISORIES NEEDED FOR SATURDAY SHOULD BE CONFINED TO EASTERN AZ INCLUDING WINDOW ROCK AND SAINT JOHNS. CHANCES FOR PRECIPITATION AND THUNDERSTORMS WILL DIMINISH TO BELOW TEN PERCENT AS A DRIER AND MORE STABLE AIRMASS MOVES INTO THE NORTHLAND. SUNDAY...THE LOW PRESSURE SYSTEM FINALLY MOVES ACROSS THE STATE BRINGING ANOTHER COOL DAY. WINDS WILL BE LIGHTER THOUGH...AS THE TIGHTER GRADIENTS SHIFT EAST OF THE STATE. WE WILL KEEP AROUND A 10 PCT CHANCE OF SHOWERS IN THE FORECAST FOR SUNDAY AS THE COOLEST MID-LEVEL TEMPERATURES MOVE THROUGH WITH THE LOW. MONDAY THROUGH THURSDAY...FORECAST MODELS SHOW ADDITIONAL TROUGHING ALONG THE WEST COAST. THIS SHOULD PRODUCE A GENERALLY DRY SOUTHWEST FLOW ACROSS THE NORTHLAND...WITH OCCASIONALLY BREEZY AFTERNOONS AND TEMPERATURES SLIGHTLY BELOW NORMAL. && .AVIATION...FOR THE 06Z PACKAGE...PERIODS OF MID AND HIGH CLOUD COVER WILL CONTINUE FOR THE NEXT 24 HOURS. LOOK FOR SW WINDS 5 TO 15 KTS TONIGHT...AFT 17Z SAT SOUTHWEST WINTS AT 15 TO 25 KT WITH GUSTS TO 35 KTS. FASTEST WINDS IN NAVAJO AND APACHE COUNTIES. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A PACIFIC TROUGH MOVING INTO THE DESERT SOUTHWEST WILL BRING STRONG SOUTHWEST WINDS TO NORTHERN ARIZONA EACH AFTERNOON THROUGH SATURDAY. DRY AIR MOVING INTO NORTHERN ARIZONA WILL CAUSE RELATIVE HUMIDITIES TO FALL TO CRITICAL VALUES WEST OF FLAGSTAFF FRIDAY AFTERNOON...AND EAST OF FLAGSTAFF SATURDAY AFTERNOON. A RED FLAG WARNING IS IN EFFECT UNTIL 7 PM MST FRIDAY...AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE LITTLE COLORADO RIVER VALLEY...CHUSKA MOUNTAIN AREA...AND WHITE MOUNTAIN AREA SATURDAY. BREEZY SOUTHWEST WINDS WILL CONTINUE SUNDAY ALONG WITH DRY CONDITIONS...ALTHOUGH SLIGHTLY LIGHTER WINDS AND HIGHER RELATIVE HUMIDITIES ARE EXPECTED. MONDAY THROUGH WEDNESDAY...TROUGHING ALONG THE WEST COAST WILL PRODUCE PERIODS OF BREEZY SOUTHWEST WINDS ALONG WITH DRY CONDITIONS. AFTERNOON WIND SPEEDS OF 10 TO 20 MPH AND RELATIVE HUMIDITIES OF 12 TO 20 PERCENT WILL BE TYPICAL OF THE PERIOD. && .FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST TODAY FOR AZ FIRE WEATHER ZONES 104-106>108-137. WIND ADVISORY UNTIL 7 PM MST TODAY FOR ARIZONA ZONES 004>007-009>017-039-040. FIRE WEATHER WATCH SATURDAY FROM 11 AM UNTIL 8 PM MST FOR AZ FIRE ZONES 111>114-017-040 PUBLIC...........DL AVIATION.........DL FIRE WEATHER......DJO VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jun 5, 7:45 PM MST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 745 PM MST FRI JUN 5 2009 AZZ004>018-037>040-060700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 745 PM MST FRI JUN 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TONIGHT TODAYS RED FLAG WARNING AND WIND ADVISORY WERE ALLOWED TO EXPIRE AT 7 PM MST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT BASIN ON SATURDAY PRODUCING WINDY CONDITIONS ACROSS MUCH OF NORTHERN ARIZONA. WINDS MAY BE STRONG ENOUGH TO PROMPT A WIND ADVISORY OVER SOUTHERN APACHE AND NAVAJO COUNTIES. CRITICAL FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE OVER EAST CENTRAL ARIZONA ON SATURDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THAT AREA. 41
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:52 AM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.